Hello,

Yesterday I started bleeding through my birth control pills - again. I have been only birth control pills for more than four years. I always had heavy periods with severe symptoms (vomiting, fainting, fever, strong muscle cramp and back pain, you get the idea) and I was originally put on them for relief. I was on Aviane 28-Day, on of the lightest estrogen doses, and this worked fine for about two years (during that time I became sexually active, if that matters), but then I started bleeding like a light period at the beginning of the second week of pills, which steadily got heavier and continue through my normal period (so around three weeks of continual bleeding). The first time this happened I assumed it was a fluke, and the next month everything was normal, but the month after that it happened again, then a couple of months later it happened a third time (always starting at the beginning of the second week.) I did not miss pills or take them late at all. Shortly after the third time I had a doctor's appointment and explained what was going on, so I got "moved up" to Tri-Cyclen Lo. The first few months were fine, but then I noticed I was having drastically longer and heavier periods. Originally (no birth control) my periods were always 5 days long exactly. This remained while on Aviane (minus the three-week long episodes) but now I was having heavy eight, nine day periods were was completely abnormal compared to my cycle, ever. I just dealt with it for a while (my doctor is.... well "interesting"), but when it came again to get the prescription renewed again (approximately one year later) I explained the situation, and got put on the birth control I'm on now, which is standard Tri-Cyclen. My periods are lighter than on the low, but are still around 7 days long (again, longer than before I was on the pill or when on Aviane) but only have mild physical symptoms. However yesterday, the second day of my second week of pills (so I'm not supposed to start my period for another two weeks) I began noticing brown discharge. I used a sanitary napkin for the rest of the day, and when changing noticed a moderate amount of this brown, and some black, discharge. Now, about a day and a half later, it is as if I have a moderate menstrual flow (I am still taking my pills as on schedule, like before I did not miss a pill). I'm unbelievably frustrated, but am wondering whether or not anyone else has faced similar problems to this on these pills, and if I should go get checked out to see if something is wrong, since this is three different kinds of birth control that have caused me, over four years, a fair bit of excessive bleeding. I am sexually active, so I do use the pill as a back-up contraceptive and would like to continue taking it for that, and the symptom relief purposes. Any advice or insight would be very much appreciated. Thanks.